Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Ibuprofen and Citalopram

(9 Posts)
bugsylugs Tue 27-Nov-12 23:59:36

Hi late to this reason for caution is that ibuprofen like all, NSAIDS can cause stomach irritation which can cause bleeding. So if you take ibuprofen take it after eating ie on a full stomach, and stop if you get indigestion hope the pain has settled

reastie Tue 27-Nov-12 07:31:48

mindy and beyond that helps alot as I forgot to ask my GP yesterday when I saw her blush so will have to wait until next week to see her again and good to know I should be OK in that time if needed to take it

I'm on prescribed lofepramine (AD, but TCI rather than SSRI) and naproxen (an NSAID, same as ibupjrofen) 2/3 times a day. GP is well aware that I'm on both and had no trouble prescribing them? Was on citalopram before lofepramine too!

mindymoo38 Tue 27-Nov-12 00:29:14

I no im a bit late now, but im on citalopram and take ibuprofen when i need to. my gp says its fine

reastie Sun 25-Nov-12 18:23:17

thanks orange

reastie Sun 25-Nov-12 18:23:06

That's what I was thinking but was too scared. I'll take one now in the hope that might be enough, and, if needed, I'll have to do another one, and hope that it's fine this once

orangeflutie Sun 25-Nov-12 18:17:35

I would take the nurofen. As you're on such a low dose of citalopram it probably won't do any harm and see if you can speak to a doctor tomorrow.

reastie Sun 25-Nov-12 18:10:05

Anyone? All my local pharmacies are closed and NHS Direct are too busy to speak to me at the minute - I'm in pain <wails>

reastie Sun 25-Nov-12 17:54:16

I just started 2 days ago on citalopram. I'm easing myself in (as I'm nervous about side effects) so have only had 1/4 dose in those 2 days.

I'm in agony with periody pains. I get them alot anyway and take alot of nurofen generally. Just checked list of medications you can't take with citalopram and nufofen is on there. I'm thinking of taking it anyway given my dose of citalopram is so low at the minute, and then seeing my GP for a longer term solution. Does this sound OK to anyone? Just want some general reassurance really. Am in alot of pain! Paracetamol does not work at all for me, codeine based pain killers hurt my tummy and apparently I can't take aspirin with citalopram either.

I can't cope with this pain until tomorrow (when I see GP) - please help!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now